MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-MICRO
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was returned to csi for analysis.A visual examination revealed that the driveshaft was separated from the lap weld, and the saline sheath was separated from the nose cone, with the distal end of the sheath not returned.A guide wire was inserted through the remaining driveshaft and handle assembly without resistance, and when tested the oad function as intended.Review of the device data log identified stall events during the procedure, however this could not be replicated during testing.Scanning electron analysis of the driveshaft fracture showed evidence that it had been destructively cut.At the conclusion of the device analysis investigation, the report that the oad became stuck in the vessel and surgery was performed to remove it could not be confirmed through analysis.The stall events observed in the device data log may have been related to the reported events, however this could not be confirmed through analysis.Per csi field staff, the cause of the stuck in vessel event may have been due to the artery being too small; the physician stated that it was a small 2.0mm vessel.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
During orbital atherectomy treatment to the pedal loop in the lateral planter artery, the stealth peripheral orbital atherectomy device (oad) became stuck in the vessel.The vessel was 90% stenosed and severely calcified.After three to three and a half hours of unsuccessful attempts to remove the oad, including multiple access sites, balloon techniques and wire techniques, the patient was transferred to vascular surgery to remove the device.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key13453087
Report Number3004742232-2022-00027
Device Sequence Number17312352
Product Code MCW
UDI-Device Identifier10850000491264
UDI-Public(01)10850000491264(17)230630(10)385916-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberPRD-SC30-MICRO
Device Catalogue Number7-10059-01
Device Lot Number385916-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite